Can't take this. So upset need advice

Hi there,

Im currently crashing. I'm on 2 grains of Armour and I am supposed to be taking NAX but I can't after 2 days on 1 tablet im totally wired and cant sleep. I decided to get NA instead (as per Dr Ps secretary) and I can't sleep on those either. I have stopped everything except the Armour since monday. This is the second day where I crash at about this time. Ache all over, want to cry, forget words, extremely tired I want to sleep even though i have had 8 hours sleep. I know that at about 6 I will start to feel better again and at 10pm i'll be clear headed and fine. This means I stay up and dont sleep til 2am and then the whole thing starts again. I'm devastated this hasnt worked I thought I had the final piece to the jigsaw, but I dont.

Anybody else not get on with either nutri adenal tabs? and if so what did you do?

TIA

Bexy

10 Replies

oldestnewest
  • No, I stopped too. I didn't know what was causing the palpitations and sensations so, as I knew I couldn't stop thyroid hormones I stopped the NAX. I wonder if sometimes our bodies are very sensitive and can only take one thing at a time.

    Dr Skinner was of the opinion (and I do know there's disagreement on this as some do feel better on NA or NAX) that when you get to an optimum of thyroid hormones your adrenals sort themselves out.

  • Wish it were true for me. I have already been to a dose of 3.5 grains and didnt feel the full benefit I should have. Dr P wanted me to start again as he thinks I have too much t4 in my blood and not in cells. I would agree as I came off armour for 10 days and was fine!

  • BexyLs

    When I said an optimum dose I meant a dose that makes us feel well - not necessarily a particular number. Sometimes (and I have also done this) we increase and increase the dose and don't realise that the (maybe new) symptoms are due to too much and sometimes reducing the dose does help.

    I do hope Armour works for you when you start again.

  • Hi Bexy - I didn't get on with NAX either - made me feel awful. And the NA didn't seem to do anything at all for me. So I read somewhere (on here, I think?) that adrenal *cortex* was better than the whole adrenal (which is what NA and NAX contains) since, for some people, the adrenalin in NA/NAX causes problems. I've therefore been taking Nutri-Meds Adrenal Cortex instead and I've been fine on that. If you want to know where I get it in the UK please PM me and I'll let you know.

  • I have also heard this and was about to reply along the same lines :)

  • That was the comment I was about to write but CarolineC57 has beaten me to it! ;-) I've used another cortex product: 'Thorne's adrenal cortex' and benefitted well from that in the past.

    P.S. you could also take some vitamin C (as mixed ascorbates is a good option) and vit B5 (pantothenic acid), both these are particularly helpful for supporting the adrenal glands. :-)

  • It does sound like you have some adrenal issues there! Have you tried taking magnesium at night? This can sometimes help with sleep as it helps to lower night time cortisol. It's a good idea to research this first as some forms of magnesium are not much help and can give side effects. I take magnesium citrate and that works well for me but there are other forms that other people find better.

    There is a recipe for a sea salt drink that helps some people (sodium levels can be low in people with adrenal issues). I can't remember for sure but I think it was on the Stop The Thyroid Madness website. It might be worth looking into this. And of course the vitamin C mentioned above. You may find you need to take quite a reasonable dose of this. Again, it is worth looking into.

    One more thing, have you considered the circadian T3 method? It works with NDT too. It involves taking a dose a period of time before you would normally get up. If you think this might be worth trying at some time, the book "Recovering with T3" by Paul Robinson contains all the information you will need.

    Rather than jumping straight into anything as complicated as the circadian T3 method though, you may want to look at your current dosing schedule. People with adrenal issues often need to split their NDT into smaller doses spread throughout the day to avoid adrenal crashes.

    I hope you find a solution. It is no fun when you feel as bad as that :(

    Carolyn x

  • I also meant to say that if you feel like sleeping in the day, that's ok. If you can't actually sleep, put your feet up and watch some TV or something that you don't have to think about so you are at least relaxing. Rest is incredibly important. A nap may actually help you sleep better. If you fight sleep during the day by not giving in or taking caffeine or sugar then you are actually likely to experience a surge of cortisol later in the day as your body tries to keep up with demands. Basically, for now at least, sleep when you need to. Once you are feeling a little better then you can work on getting back into a normal sleeping pattern.

    Try not to worry about not being able to go to sleep at night. That makes it worse. The whole "if I fall asleep now I'll get 6 hours sleep... if I fall asleep now I'll get 5 hours sleep... etc". I do this myself sometimes and have found that it is just better to get up and do something (a warm milky drink maybe?) and then try and go back to bed a little later.

    Wishing you some good sleep very soon!

    Carolyn x

  • I agree with looking at timings of NDT. On advice from Dr skinner I started taking 1/4 grain of Armour at 5pm and have found my sleep is much better since. Any more or later keeps me awake and I have tried again without but then don't seem to sleep.

  • Hi Debjs,

    I have been thinking about taking a late dose but am worried that it will keep me awake and then I will be a mess for 2 days after! however, I will try as you are not the first person to say that they have benefited from it.

    Thanks

You may also like...